MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT; HEART VALVE, MECHANICAL
Model Number ONXAAP-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 09/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report received, patient is in the ascend study, ¿the first wound revision was performed on (b)(6) 2024 for a suspected sternal fistula.Two wire cerciages were removed and vac therapy was initiated on (b)(6), the wound was closed again.¿ additional information received 06/19/2024: onxaap-23, sn (b)(6).Additional information received 06/21/2024: "please note that site surgeon has called me regarding this sae.-he told me that the patient was short-time-hospitalized (one night) several times for the treatment of this sternal fistula.-the case was discussed very often by the physicians and they assume that the device was not infected, but they cannot rule it out for 100%.That´s why doctor evaluated the relation to the device as possible.He wanted to add more details in the comment field of the ae-form, but it was too short.-the patient is doing fine again now but they will follow-up on th.Is event one more time.The source data of this follow-up will be sent again, if necessary.".
 
Additional Manufacturer Narrative
According to the initial report received, patient of the ascend study, ¿the first wound revision was performed on (b)(6) 2024 for a suspected sternal fistula.Two wire cerciages were removed and vac therapy was initiated on (b)(6), the wound was closed again.¿ additional information received 06/19/2024: onxaap-23, sn (b)(6).Additional information received 06/21/2024: "please find the anonymised discharge letter attached.Please note that site surgeon has called me regarding this sae.He told me that the patient was short-time-hospitalized (one night) several times for the treatment of this sternal fistula.The case was discussed very often by the physicians and they assume that the device was not infected, but they cannot rule it out for 100%.That´s why the surgeon evaluated the relation to the device as possible.He wanted to add more details in the comment field of the ae-form, but it was too short.The patient is doing fine again now but they will follow-up on this event one more time.The source data of this follow-up will be sent again, if necessary." the available manufacturing records for onxaap-23, sn (b)(6) were reviewed.All available records relevant to the case were reviewed and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted to have occurred during manufacture of the valve.The available information was reviewed.An onxaap - 23 with serial number (b)(6) was implanted on (b)(6) 2023 in a patient of unknown sex and age with a past medical history of severe aortic valve insufficiency and ectasia of the ascending aorta to 3.9cm, coronary artery disease, episcleritis and arthritis with adalimumab therapy and icd since (b)(6) 2023.The subject was enrolled in the ascend study.On (b)(6) 2024 (189 days post implant) the patient was diagnosed with wound healing disorder to the sternum with fistula formation and underwent wound revision with the remove of wire cerclage and the initiation of vac therapy.The patient was treated several times between (b)(6) 2024 when the last wound closure was performed.On (b)(6)2024 a pet-ct was performed to search for a possible focus of the infection, and it revealed two possible foci one on the ascending aorta and the other in the sternum.The patient was last seen in the office on (b)(6) 2024 for antibiotic therapy and continues to be followed by wound care.On 19jun2024 additional information was received from the implanting surgeon regarding this event: this case was discussed often by the physicians and surgeons, and they assume that the device was not infected, but they are unable to rule out 100% and so they evaluated the relation to the device as possible.Secondary fistula formation is recognized as a potential adverse event in the instructions for use [ifu] however, the root cause of the fistula and wound healing disorder have not been determined by the treating physician.Because all aap devices undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.No further action is required without further information.A review of the information to was performed.The review of the device history record (dhr) was acceptable with the final product meeting all specifications.An onxaap - 23 with serial number (b)(6) was implanted on (b)(6) 2023 in a patient of unknown sex and age with a past medical history of severe aortic valve insufficiency and ectasia of the ascending aorta to 3.9cm, coronary artery disease, episcleritis and arthritis with adalimumab therapy and icd since (b)(6) 2023.The subject was enrolled in the ascend study.On (b)(6) 2024 (189 days post implant) the patient was diagnosed with wound healing disorder to the sternum with fistula formation and underwent wound revision with the remove of wire cerclage and the initiation of vac therapy.The patient was treated several times between (b)(6) 2024 when the last wound closure was performed.On (b)(6) 2024 a pet ct was performed to search for a possible focus of the infection, and it revealed two possible foci one on the ascending aorta and the other in the sternum.The patient was last seen in the office on (b)(6) 2024 for antibiotic therapy and continues to be followed by wound care.On19jun2024 additional information was received from the implanting surgeon regarding this event: this case was discussed often by the physicians and surgeons, and they assume that the device was not infected, but they are unable to rule out 100% and so they evaluated the relation to the device as possible.Secondary fistula formation is recognized as a potential adverse event in the instructions for use [ifu] however, the root cause of the fistula and wound healing disorder have not been determined by the treating physician.Because all aap devices undergo validated terminal sterilization prior to distribution, the valve is unlikely to be the source of the infection.The patient was enrolled in the ascend study and unknown if the on-x aap device contributed to the fistula formation; thus, severity and occurrence is not evaluated.No further action is needed without additional information.Secondary fistula formation is a known risk factor for foreign body implants such as on-x valves per our instructions for use [ifu].This event does not identify additional hazards or modify the probability and severity of existing hazards.The ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ON-X ASCENDING AORTIC PROSTHESIS WITH THE VASCUTEK GELWEAVE VALSALVA GRAFT
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard, nw
kennesaw, GA 30144
7704193355
MDR Report Key19594695
Report Number1649833-2024-00038
Device Sequence Number15556158
Product Code LWQ
UDI-Device Identifier00851788001525
UDI-Public00851788001525
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/01/2024
Device Model NumberONXAAP-23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/24/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Hospitalization; Required Intervention; Life Threatening;
Patient SexUnknown